MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Discomfort (2330); Joint Laxity (4526); Joint effusion (4849)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the surveillance of medical devices of the spanish agency of medicines and health products, patient had poor clinical evolution leading to early replacement of knee prosthesis implanted on (b)(6) 2017.The tibial insert was deteriorated when removed, it was affected by the health alert sent by the company.No additional information available.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear and an insufficient bond between the tibial tray and the bone which led to aseptic (non-infected) tibial loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the prosthesis wear and tibial loosening could not be confirmed as the device was not returned for evaluation, and radiographs were not provided.The most probable root cause associated with the event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable cause associated with the event of ¿loosening - tibial¿ is associated with weakened integration of the tibial component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear and an insufficient bond between the tibial tray and the bone which led to aseptic (non-infected) tibial loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the prosthesis wear and tibial loosening could not be confirmed as the device was not returned for evaluation, and radiographs were not provided.D10: (b)(6) 232-02-03 - optetrak asy, cr porous femoral, sz 3, left.(b)(6) 02-012-45-3040 - lgc tibial fit tray cem sz 3f / 4t.This follow-up report is being submitted to relay additional information.This follow-up report is being submitted to relay corrected information.

Brand Name
CR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17595886
Report Number1038671-2023-02006
Device Sequence Number7421557
Product Code JWH
UDI-Device Identifier10885862041074
UDI-Public10885862041074
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model NumberCR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Device Catalogue Number200-63-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer11/01/2023
04/23/2025
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date12/03/2023
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown